Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 57, NWS Green Bay, WI

June 11, 2017Lincoln County, Marathon County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2017, 11:08 AM CDT for Lincoln County, Marathon County, Oneida County, Wisconsin. It was in force for 67 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2017, 11:08 AM CDT (16:08 UTC)
Expired
Jun 11, 2017, 12:15 PM CDT
In force
67 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Lincoln County, WI, Marathon County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 164 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 11:40 AM CDTTSTM WND DMG5 E Colby, WITREE BRANCHES FLYING ACROSS THE ROAD. ESTIMATED WINDS OF 60 MPH.
Jun 11, 11:50 AM CDTHAIL 0.88Edgar, WI
Jun 11, 12:00 PM CDTTSTM WND DMG4 Se Gleason, WI15-20 FOOT SECTION OF BARN ROOF BLOWN OFF 400-500 YARDS INTO THE FIELD. DEBRIS APPEARS TO BE BLOWN IN ONE DIRECTION. ADDITIONAL BARN DESTROYED 1/2 MILE AWAY.
Jun 11, 12:00 PM CDTHAIL 0.25Edgar, WI
Jun 11, 12:03 PM CDTHAIL 0.882 E Merrill, WI
Jun 11, 12:04 PM CDTHAIL 0.5Edgar, WISLIGHTLY LARGER THAN HALF INCH
Jun 11, 12:10 PM CDTTSTM WND DMG2 Sw Gleason, WIBARN ROOF BLOWN OFF.
Jun 11, 12:10 PM CDTHAIL 0.5W Rib Mountain, WI
Jun 11, 12:11 PM CDTHAIL 0.257 E Tomahawk, WI
Jun 11, 12:23 PM CDTTSTM WND DMGGleason, WIMULTIPLE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 10:39 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-366 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WUUS53 KGRB 111608
SVRGRB
WIC069-073-085-111715-
/O.NEW.KGRB.SV.W.0057.170611T1608Z-170611T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1108 AM CDT SUN JUN 11 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Lincoln County in north central Wisconsin...
  Marathon County in central Wisconsin...
  Western Oneida County in north central Wisconsin...

* Until 1215 PM CDT.

* At 1107 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles east of Winter to near Catawba to 7 miles
  northwest of Medford to near Augusta, moving east at 55 mph.

  HAZARD...70 mph wind gusts and ping pong ball size hail. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings. 

* Severe thunderstorms will be near,
  Tripoli and New Wood Wildlife Area around 1135 AM CDT. 
  Merrill and Council Grounds State Park around 1145 AM CDT. 
  Marshfield, Tomahawk and Spencer around 1150 AM CDT. 
  Woodboro and Willow Reservoir around 1200 PM CDT. 
  Rhinelander around 1205 PM CDT. 
  Mosinee around 1215 PM CDT. 

Other locations impacted by these severe thunderstorms include Edgar,
Big Eau Pleine County Park, Bradley, Dudley, Moon, Little Chicago,
Harshaw, March Rapids, Hazelhurst and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4583 9004 4584 8952 4547 8942 4513 8942
      4468 8975 4469 9031
TIME...MOT...LOC 1607Z 268DEG 49KT 4581 9088 4551 9058 4520 9048 4472
9106

HAIL...1.50IN
WIND...70MPH
 
$$

Eckberg
4 follow-up statements
577 
WWUS53 KGRB 111624
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1124 AM CDT SUN JUN 11 2017

WIC069-073-085-111715-
/O.CON.KGRB.SV.W.0057.000000T0000Z-170611T1715Z/
Lincoln WI-Marathon WI-Oneida WI-
1124 AM CDT SUN JUN 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR LINCOLN...MARATHON AND WESTERN ONEIDA COUNTIES...

At 1120 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Fifield to near Prentice to 6
miles southeast of Chelsea to near Greenwood, moving east at 55 mph.

Radar indicated rotation in southwest Price and northern Taylor 
counties, and headed toward Lincoln county, so there is potential 
for brief tornadoes.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Wausau, Rhinelander, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Tomahawk, Abbotsford and Spencer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4583 9004 4584 8952 4547 8942 4513 8942
      4468 8975 4469 9031
TIME...MOT...LOC 1620Z 267DEG 49KT 4584 9054 4552 9035 4521 9025 4480
9066

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$
Kieckbusch
664 
WWUS53 KGRB 111638
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1138 AM CDT SUN JUN 11 2017

WIC069-073-085-111715-
/O.CON.KGRB.SV.W.0057.000000T0000Z-170611T1715Z/
Lincoln WI-Marathon WI-Oneida WI-
1138 AM CDT SUN JUN 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR LINCOLN...MARATHON AND WESTERN ONEIDA COUNTIES...

At 1135 AM CDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Phillips to Tripoli to near New
Wood Wildlife Area to 11 miles west of Council Grounds State Park to
near Colby, moving east at 60 mph.

Radar indicated rotation in northeast Taylor county, headed toward 
the Tomahawk vicinity.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Wausau, Rhinelander, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Tomahawk, Abbotsford and Spencer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4583 9004 4584 8952 4547 8942 4513 8942
      4468 8975 4469 9031
TIME...MOT...LOC 1635Z 259DEG 54KT 4578 9022 4554 9003 4536 8990 4522
8997 4484 9032

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$
Kieckbusch
872 
WWUS53 KGRB 111648
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1148 AM CDT SUN JUN 11 2017

WIC069-073-085-111715-
/O.CON.KGRB.SV.W.0057.000000T0000Z-170611T1715Z/
Lincoln WI-Marathon WI-Oneida WI-
1148 AM CDT SUN JUN 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR LINCOLN...MARATHON AND WESTERN ONEIDA COUNTIES...

At 1146 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Squirrel Lake to 8 miles east of
Tripoli to near Tomahawk to near Council Grounds State Park to 10
miles east of Colby, moving east at 60 mph.

Estimated wind gusts to 60 mph were reported 5 miles east of Colby 
at 1140 am CDT.

Radar still showed rotation headed toward the Tomahawk area. 

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Wausau, Rhinelander, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Tomahawk, Abbotsford and Spencer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4583 9004 4584 8952 4547 8942 4513 8942
      4468 8975 4469 9031
TIME...MOT...LOC 1646Z 259DEG 54KT 4581 9001 4556 8982 4539 8969 4525
8976 4487 9012

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$
Kieckbusch
111 
WWUS53 KGRB 111659
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1159 AM CDT SUN JUN 11 2017

WIC069-073-085-111715-
/O.CON.KGRB.SV.W.0057.000000T0000Z-170611T1715Z/
Lincoln WI-Marathon WI-Oneida WI-
1159 AM CDT SUN JUN 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR LINCOLN...WESTERN MARATHON AND WESTERN ONEIDA COUNTIES...

At 1159 AM CDT, severe thunderstorms were located along a line
extending from 8 miles east of Squirrel Lake to Woodboro to Parrish
to 13 miles northeast of Merrill to 7 miles west of Rib Mountain,
moving east at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Wausau, Rhinelander, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Tomahawk, Abbotsford and Spencer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 4496 9031 4502 9011 4512 8993 4526 8989
      4582 8996 4584 8952 4547 8942 4513 8942
      4468 8975 4469 9031
TIME...MOT...LOC 1659Z 259DEG 54KT 4585 8971 4560 8952 4543 8939 4529
8946 4491 8982

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$
Kieckbusch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:21 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 11, 9:21 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Green Bay WI
921 AM CDT Sun Jun 11 2017

New Information added to update section

.UPDATE...
Issued at 905 AM CDT Sun Jun 11 2017

Well developed bow echo producing widespread wind damage and wind
gusts AOA 60 kts continues to race eastward across Minnesota.
The environment downstream from the MCS is currently not quite as
favorable for severe convection as that back in Minnesota. But
surface dew points are increasing across the southern part of the
forecast area. This area is also receiving some insolation
through the lead part of the MCS' cirrus shield and some bands of
ACCAS. So overall, the expectation is that the MCS will be able to
maintain itself all the way across the forecast area.
Extrapolation of current movement brings it through between 1130
am and 300 pm.

There is a little more uncertainty on the track it will take
through the area. Corfidi vectors for forward propagation favor
movement ENE from it's current location, which would place area
north of highway 29 (KAUW-KGRB) at the greatest risk. That is
close to the location of the frontal boundary that sagged into the
area overnight which is currently positioned from KCWA-KEZS-KOCQ-
KSUE. However, the most unstable air is a little farther south,
and meso plots indicate capping in that area is not very strong.
So central and east-central Wisconsin are also at considerable
risk. Per a request from SPC, we will be launching a 16Z RAOB to
sample the environment downstream from the MCS.

A final concern is the severe threat in the wake of the MCS. If it
does track ENE and leaves the far southern part of the forecast
area untouched, then additional development could occur as early
as mid-late afternoon, and would pose a severe risk. If the MCS
tracks farther south and overturns the air mass across the entire
area, the likelihood of additional severe storms would be
diminished and delayed until at least mid-late evening.
&&

.SHORT TERM...Today...Tonight...and Monday
Issued at 306 AM CDT Sun Jun 11 2017

Very challenging forecast during this stretch. Plenty of dynamics
available for severe weather today and evening. Primary issue is
timing and location.

Early this morning a surface cold front was dropping southeastward
over northeast Wisconsin. Temperatures were still warm south of
the front with a few locations near 80 as of 2 am. Isolated weak
convection along and near this front has been dissipating as the
front works into the stronger capped region and mu capes slowly
decrease. Weak high pressure was building into northwest Wisconsin
to aid with the diminishing trend.

But the quiet morning may turn more active late morning and
especially this afternoon and into the evening. System of concern
over the dakotas will approach the state today in the fast
westerly flow across the Western Great Lakes region. The strongest
convection over South Dakota was along the cap edge and
intersection of the warm front. Extrapolation of this surface
boundary and cap edge would take this heavier convection and
likely MCS into central and east central Wisconsin today. But the
forecast issue is, will this surface boundary and cap edge shift
back north before the convection arrives as the weak surface high
drifts east and return flow redevelops? latest HRRR lifts this
boundary north today. ECMWF and GFS 850/300 thickness fields
suggest a west to east movement of this convection today.

Plenty of instability and shear available today. SPC Enhanced area
of severe storms covers much of the forecast area and the uncertainty
of the surface boundary and cap edge location. After this initial
MCS slides through, surface boundary and outflow boundaries
locations will continue to produce convection in the unstable and
sheared environment this evening and tonight. Glance at the GRB
forecast soundings show the cap edge may rebuild and focus the
convection north of the area this evening, before the front drops
southward overnight. But typical, afternoon convection will likely
impact that scenario.

As far as heavy rain and the potential of flooding or flash
flooding, this initial convection will greatly affect later storm
trends depending on boundary location.

There is a marginal risk of severe storms on Monday as the
surface boundary remains over central wisconsin and mu capes climb
back to 2000 J/KG in the afternoon.

.LONG TERM...Monday Night Through Saturday
Issued at 306 AM CDT Sun Jun 11 2017

Forecast concerns continue to revolve around severe weather
potential through the middle of this upcoming week.  Will continue
to use a multi-model blend for this forecast.

Monday night through Tuesday night...Models continue to indicate
that a stationary front will remained positioned over central to
east-central WI on Monday night into Tuesday before returning
northward again on Tuesday night.  Confidence is low in these
projected frontal positions, since outflow from convection could
push this boundary further south.  Regardless, elevated capes
upwards of 1000 j/kg will lead to a continue threat of showers and
thunderstorms along the front through the period.  However,
significant breaks are likely, especially on Tuesday as shortwave
ridging moves overhead.  Furthermore, not seeing evidence of a low
level jet that could enhance convergence over the boundary, so think
a severe threat over the period will be limited to whatever
convection lingers from Monday afternoon into the evening.  After a
relatively lull in the precip on Tuesday, chances for showers and
storms should increase once again on late Tuesday night as height
falls commence.

Rest of the forecast...Chances for a low end severe risk will ramp
up again on Wednesday and Wednesday night when a cold front draws
closer and passes across the region.  Best chances appear to occur
late Wednesday afternoon into Wednesday night.  Will not see much of
a temperature drop behind the front for Thursday and Friday, though
humidity levels should be lower.  The next chance for widespread
thunderstorms look to occur during the Friday thru Saturday period.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 502 AM CDT Sun Jun 11 2017

A weak boundary was gradually dropping south over northeast
Wisconsin this morning. At 5 am this boundary extended from
around AUW to MNM. Mainly mid level clouds were observed across
the area including along the boundary. Patchy dense fog was noted
across the far north with a surface high pressure area. Location
of this boundary may play a role with convection at the onset
later this morning into the afternoon and evening. A thunderstorm
complex moving into western minnesota this morning may tend to
move along this boundary this afternoon. Some progs lift this
boundary more north into northern Wisconsin today. The air mass
will be very unstable with strong shear so the potential for
severe storms is increasing. Will continue to focus this afternoon
for a period of stronger storms in the tafs.
&&

.HYDROLOGY...
Issued at 306 AM CDT Sun Jun 11 2017

Some discussion of a Flash Flood Watch for part of northern
Wisconsin. Lack of rain for a few days combined with boundary
location concerns not providing enough confidence for a Watch at
this time.  But concerns remain for increasing river flows and
river height rises in the coming days due to the periods of heavy
rain today into the new work week.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SHORT TERM.....TDH
LONG TERM......MPC
AVIATION.......TDH
HYDROLOGY......TDH
Hazardous weather outlook, Jun 11, 9:57 AM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
957 AM CDT Sun Jun 11 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
957 AM CDT Sun Jun 11 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Severe thunderstorms are likely today. A line of storms with
damaging wind gusts will move across much of the area between
1100 am and 400 pm. Large hail and torrential rains will also be
possible.

The possibility exists that additional severe storms could affect
the area during the late afternoon, evening, and overnight hours.
But the risk for a second round of storms will depend heavily on
how much the atmosphere is affected by the first round. Be sure to
monitor later forecasts and statements throughout the day for
updated information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional periods of thunderstorms will occur from Monday
through the Wednesday night. It is difficult to pinpoint the
specific timing and impacts of these storms, but it appears that a
severe weather threat could develop on both Monday and Wednesday
afternoon and evenings.

The combination of very warm temperatures and humid air on Monday
through Tuesday could result in conditions that are hazardous to
people in poor health. The worst conditions are expected to be in
central and east-central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed today.

LMZ521-522-541>543-121100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
957 AM CDT Sun Jun 11 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Periods of thunderstorms will pose a hazard to mariners this
afternoon and tonight. Some of the storms could produce wind gusts
over 50 knots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Periods of thunderstorms are likely to occur from Monday through
Wednesday night. The storms may pose a hazard to mariners.

Dense fog will also be possible at times through Wednesday as a
humid airmass settles across the region.

Skowronski

In the hours before

Special weather statement, Jun 11, 9:08 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Green Bay WI
908 AM CDT Sun Jun 11 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111715-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
908 AM CDT Sun Jun 11 2017

...LINE OF SEVERE THUNDERSTORMS ENTERING WESTERN WISCONSIN THIS
MORNING IS EXPECTED TO MOVE INTO THE AREA LATER TODAY...

A line of strong to severe thunderstorms now entering far western
Wisconsin will move into portions of central and north-central
Wisconsin between 11 am and 1 pm, including the following locations:
Rhinelander Tomahawk, Merrill, Wausau, Mosinee, Marshfield, Wisconsin
Rapids and Stevens Point.

The line of thunderstorms is expected to move into northeast and
east-central Wisconsin between 1 pm and 230 pm, including the following
communities of Marinette, Oconto, Shawano, Clintonville, Green Bay,
Appleton, Oshkosh and Brillion.

The storms should arrive along the lakeshore communities of
Sturgeon Bay, Algoma, Kewaunee, Manitowoc and Two Rivers
by 3 pm.

The stronger storms will be capable of producing wind gusts up
to 70 mph, large hail and torrential rainfall.

&&

Eckberg
Special weather statement, Jun 11, 10:46 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1046 AM CDT Sun Jun 11 2017

WIZ005-010>012-018-019-030-035-036-111730-
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood-
Portage-
1046 AM CDT Sun Jun 11 2017

...LINE OF STRONG TO SEVERE THUNDERSTORMS EXPECTED THROUGH
EARLY AFTERNOON...

A line of strong to severe thunderstorms extended from near
Hayward to Ladysmith to Chippewa Falls. The thunderstorms
were moving to the east around 55 mph. The thunderstorms will
move into portions of central and north-central Wisconsin by
1 pm, including the following locations: Rhinelander Tomahawk,
Merrill, Wausau, Mosinee, Marshfield, Wisconsin Rapids and Stevens
Point.

Boaters and campers should begin to seek safe shelter until
the storms pass. Stay tuned to your favorite media source
for possible warnings. Remember, a severe thunderstorm watch
is in effect until 4 pm.

&&

WIZ013-020>022-031-037>040-045-048>050-073-074-111730-
Northern Marinette County-Menominee-Northern Oconto County-Door-
Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1046 AM CDT Sun Jun 11 2017

...LINE OF STRONG TO SEVERE THUNDERSTORMS EXPECTED ...

A line of strong to severe thunderstorms is expected to move into
northeast and east-central Wisconsin between 1 pm and 230 pm,
including the following communities of Marinette, Oconto, Shawano,
Clintonville, Green Bay, Appleton, Oshkosh and Brillion.

The storms should arrive along the lakeshore communities of
Sturgeon Bay, Algoma, Kewaunee, Manitowoc and Two Rivers by 3 pm.

The stronger storms will be capable of producing wind gusts up
to 70 mph, large hail and torrential rainfall. Stay tuned for
possible warnings. Remember, a severe thunderstorm watch is in
effect until 4 pm.

&&

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:34 PM CDTSpecial Weather StatementGRBVilas41 min
Jun 10, 8:48 PM CDTSpecial Weather StatementGRBVilas27 min
Jun 10, 9:02 PM CDTSpecial Weather StatementGRBVilas58 min
Jun 11, 11:59 AM CDTSevere Thunderstorm WarningGRBForest, Langlade, Lincoln, Marathon, Menominee, Oneida and 2 more61 min
Jun 11, 12:17 PM CDTTornado WarningGRBLanglade28 min
Jun 11, 12:22 PM CDTSpecial Weather StatementGRBPortage, Wood53 min
Jun 11, 12:38 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette52 min
Jun 11, 12:48 PM CDTSevere Thunderstorm WarningGRBLanglade, Marinette, Menominee, Oconto, Shawano57 min
Jun 11, 12:55 PM CDTSpecial Marine WarningGRB2 hr
Jun 11, 1:08 PM CDTSpecial Weather StatementGRBPortage, Waupaca67 min
Jun 11, 1:38 PM CDTSevere Thunderstorm WarningGRBDoor52 min
Jun 11, 3:50 PM CDTSpecial Weather StatementGRBLincoln, Oneida55 min
Jun 11, 4:17 PM CDTSpecial Weather StatementGRBForest43 min
Jun 11, 4:24 PM CDTSpecial Weather StatementGRBVilas81 min
Jun 11, 5:31 PM CDTAreal Flood AdvisoryGRBVilas3 hr
Jun 11, 5:48 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas57 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.